Home | Community | Message Board


Phytoextractum
Please support our sponsors.

Community >> The Pub

Welcome to the Shroomery Message Board! You are experiencing a small sample of what the site has to offer. Please login or register to post messages and view our exclusive members-only content. You'll gain access to additional forums, file attachments, board customizations, encrypted private messages, and much more!

Jump to first unread post. Pages: 1
OfflineSoulSurfer
Killer of Giants
Male

Registered: 10/24/03
Posts: 1,138
Loc: Canada
Last seen: 9 years, 4 months
Antidepressants and SSRI withdrawl
    #2123617 - 11/19/03 08:40 PM (13 years, 22 days ago)

I know this post is long, and perhaps has little to do with your own lives. If so, please disregard. But if you or someone you care about takes antidepressants or SSRI's, you might want to take the time to read. I wish someone had told me these things when I started taking these drugs.



I have been taking various antidepressants over the last ten or twelve years. When one would stop working, the doctor would switch me to some "new" or "better" brand of pills, the most recent being SSRI's or selective serotonin reuptake inhibitors.
A couple of weeks ago I decided I had had enough of taking this crap, it was numbing my feelings to the point that I felt I had no life left at all, so I cut down, and about seven days ago I stopped completely.
The withdrawl symptoms I have suffered through over the past week have been absolutely horrifying. Hallucinations, terrible nightmares, restless legs and arms (feelings like they are crawling under the skin, or I need to stretch them but the feeling doesn't go away). Dizzyness and mood swings, and one of the most disturbing symptoms is this "zapping" that keeps happening in my brain, almost like electric shocks.
Last night I awoke out of a nightmare and was terrified to get out of bed because I was convinced that there was someone or something standing beside my bed in the dark, even though I was wide awake. For a thirty five year old man, this can be rather disconcerting!
I honestly have felt like I was losing my mind, and it wasn't until yesterday I finally looked around for info on the internet and started to read posts from other people that have tried to come off of these drugs. I actually wept as I read the same things that I have been going through, and realized that it wasn't me losing my mind, but a physical withdrawl from these misleading and dangerous drugs.
My doctor neglected to tell me about what would happen if I ever stopped, and the drug companies seem to keep it quiet and only promote the positive effects of SSRI's and antidepressants. If I had known more about this I may have decided to try other routes to deal with my depression.
Quite honestly, besides all the crap my body is going through I actually am starting to feel "real" again. I can smile and laugh when I find something genuinely funny. Sure I get sad at certain things, but I believe in life we are meant to experience the good as well as the bad. I can feel my sex drive returning to normal, old feelings are starting to return, and I'm really starting to get better.
Of all the drugs I have withdrawn from over my lifetime (alcohol, cocaine, prescription painkillers, marijuana etc.) this has been the most unpleasant and unsettling experience of my life.
Maybe I am more writing this for myself, to confirm to myself that I'm going to be ok, but in part I want people to know what these drugs are really all about. They may help people with depression, but we have a right to know ALL of the facts, and one of the biggest facts they don't tell you about is what happens when you try and stop. I know I have rambled on a bit, and perhaps none of this makes a difference in most of your lives, but if it can help at least one person involved with this stuff then I will feel it has been worth it. I know soon my body and mind will return to normal, and I will never go back to this medication. Smoking a joint with friends, or taking shrooms once in awhile to gain some perspective on my life is a much more constructive way of living. Sometimes the drugs that are the most dangerous are the ones the doctors and society deem to be "ok".       
Live simply, exercise, take what you can from life and learn from the rough times. Things do get better eventually.
Thanks for listening  :smile:


 


--------------------
:sunny: :sunny::sunny:


Post Extras: Print Post  Remind Me! Notify Moderator
Anonymous

Re: Antidepressants and SSRI withdrawl [Re: SoulSurfer]
    #2123668 - 11/19/03 09:04 PM (13 years, 22 days ago)

I'm currently on an SSRI (lexapro). I've been on it for a few months now. I attempted to stop it once but I felt horrible without it so I started taking it again. I don't want to take it for longer than 6 months though. My brain is pretty messed up at this point. I need SSRI's and antipsychotics to be able to function normally.


Post Extras: Print Post  Remind Me! Notify Moderator
OfflineThe_Red_Crayon
Exposer of Truth
Male User Gallery

Registered: 08/13/03
Posts: 13,673
Loc: Smokey Mtns. TN
Last seen: 4 months, 15 days
Re: Antidepressants and SSRI withdrawl [Re: ]
    #2123829 - 11/19/03 10:33 PM (13 years, 21 days ago)

Yea man i know what you mean. I had terrible withdraw from taking Wellbutrin,Risperdone,Depakote. For 2 years. They switched out Wellbutrin with Paxil But Paxil just Made me go manic. Plus the Withdraw was shitty.

Right now im on Geodon and Diprasimine.


Post Extras: Print Post  Remind Me! Notify Moderator
OfflinePsilocybeingzz
Male User Gallery

Registered: 12/15/02
Posts: 14,463
Loc: International waters
Last seen: 4 years, 1 month
Re: Antidepressants and SSRI withdrawl [Re: The_Red_Crayon]
    #2123961 - 11/19/03 11:35 PM (13 years, 21 days ago)

"I honestly have felt like I was losing my mind, and it wasn't until yesterday I finally looked around for info on the internet and started to read posts from other people that have tried to come off of these drugs. I actually wept as I read the same things that I have been going through, and realized that it wasn't me losing my mind, but a physical withdrawl from these misleading and dangerous drugs."

ANTI- d's are as big a scam as "tobacco is safe
http://adbusters.org/magazine/36/toxic/


--------------------


Post Extras: Print Post  Remind Me! Notify Moderator
Jump to top. Pages: 1

Community >> The Pub

Similar ThreadsPosterViewsRepliesLast post
* Withdrawals? Liz 1,342 19 08/12/06 06:17 PM
by Kid_Orgo
* thinking about cutting ssris
( 1 2 all )
Zinglons Acolyte 1,733 38 02/21/08 01:26 AM
by AlteredAgain
* SSRIs and Shrooms. your alchemist 578 6 02/08/09 11:11 PM
by Gumby
* Paxil
( 1 2 all )
fearforce7 1,727 31 09/29/04 04:24 PM
by neuro
* antidepressants (wellbutrin), oxy's, xanax
( 1 2 all )
rd0787 2,036 25 01/09/09 08:56 PM
by niteowl
* Paxil Grav 1,089 16 11/12/02 09:00 PM
by Grav
* I need some advice on Opiate withdrawl...
( 1 2 3 all )
SoulSurfer 6,993 53 12/23/06 04:24 PM
by Liz
* Pass on grass, kids! Grav 1,151 7 11/02/02 10:53 AM
by Anonymous

Extra information
You cannot start new topics / You cannot reply to topics
HTML is disabled / BBCode is enabled
Moderator: Entire Staff
575 topic views. 30 members, 123 guests and 40 web crawlers are browsing this forum.
[ Toggle Favorite | Print Topic | Stats ]
Search this thread:
Edabea
Please support our sponsors.

Copyright 1997-2016 Mind Media. Some rights reserved.

Generated in 0.045 seconds spending 0.005 seconds on 14 queries.